Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|ml13 - Wed Jan 06, 2010 9:32 pm||
I have been on birth control pills for about 9 years, and have had very regular periods during the entire time. This month, I had a period at the normal time which then ended at the normal time. A week later, it started again. So far, this off schedule bleeding has continued for 14 days with no apparent end in sight. I'm 38 years old, but thought that with the pills controlling hormones, age related irregularity wouldn't happen. I did switch from Yasmin to the generic about 5 months ago at my last doctor visit, but they are supposed to be identical. Is this prolonged, off schedule bleeding normal while on the pill, even after many years of the same pill and a very regular cycle? Also, is it possible that a lower dose pill would regulate my cycle better, now that I'm in my late thirties? Thanks for any help!
|Debbie Miller, RN - Tue Feb 09, 2010 7:59 pm||
While birth control pills can help reduce excessive age-related bleeding it is not always effective. So, this could be the problem. I can't say whether or not a change in pill formulation will help but there are other treatments such as uterine ablation and other hormonal medication so you should discuss this with your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.